Could be the synthroid. I have Graves' disease the opposite of what you have. But, every few years my thyroid just burns out, and I go hypo. When I do I experience extreme hair loss and brittle nails. For me, the animal based thyroid substitutes work much better when I'm in a hypo phase. Additionally, sometimes when I am not hypo, the medication I take for my Graves' just knocks down my T4/T3 levels so low that once again I start to lose a lot of hair. No matter which type of thyroid supplement you use synthetic or animal based, if your cells can't make full use of it you are going to have problems and side effects. Perhaps you should talk to your endo and see about at least trying an alternative type for a while and see if it doesn't work. Good Luck.
I went to see a doctor in my network because I was feeling so achy and exhausted and I had a persistent cough with a lot of congestion. I was also concerned about the bald spots. She prescribed a full blood panel, that is when the discovered the arthritis.
Hi llfpince and welcome to the forum.
The Synthroid may not be enough for proper thyroid regulation if:
1. You have reverse T3.
2. Your T4 is not converting efficiently to T3.
3. You have factors which are contributing to cellular thyroid hormone resistance (type 2 hypothyroidism)
4. You have an underlying low adrenal issue, causing secondary hypothyroidism (this would explain reverse T3), because of unresolved
biological and/or external stress.
(look at ways of reducing external stress-avoid stressors, meditate, self-hypnosis,do EFT, listen to soothing music, walk in the park, take more holidays in quaint places, laugh more, read inspirational books, etc.)
You should get your iron levels checked, you need freeT3, free T4 and reverse T3 testing and an adrenal stress profile.
Conventional doctors won't be much help with what I'm suggesting.
An ND or Functional Medicine Doctor will be able to help you with this, as
they are not limited by following "established" conventional procedures.
I hope this helps, however, my comments are not intended as a substitute for medical advice.
How was your RA diagnosed?